Alert archive / Florida / Small Craft Advisories in 2023
Small Craft Advisory 13, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Mar 8, 2023, 2:45 AM EST. It took effect at Mar 8, 2023, 4:00 PM EST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2023, 2:45 AM EST (07:45 UTC)
- In effect from
- Mar 8, 2023, 4:00 PM EST
- Expired
- Mar 9, 2023, 7:00 PM EST
- In force
- 27 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
696 WHUS72 KMFL 080745 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 245 AM EST Wed Mar 8 2023 AMZ650-670-082100- /O.NEW.KMFL.SC.Y.0013.230308T2100Z-230310T0000Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- 245 AM EST Wed Mar 8 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST THURSDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 7 ft expected. * WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM and Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM. * WHEN...From 4 PM this afternoon to 7 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$ AMZ651-671-082100- /O.NEW.KMFL.SC.Y.0013.230308T2100Z-230309T1200Z/ Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 245 AM EST Wed Mar 8 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST THURSDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM and Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas. * WHEN...From 4 PM this afternoon to 7 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$
3 follow-up statements
111 WHUS72 KMFL 090156 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 856 PM EST Wed Mar 8 2023 AMZ650-670-091000- /O.CON.KMFL.SC.Y.0013.000000T0000Z-230310T0000Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- 856 PM EST Wed Mar 8 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 7 ft expected. * WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM and Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM. * WHEN...From 4 PM this afternoon to 7 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$ AMZ651-671-091000- /O.CON.KMFL.SC.Y.0013.000000T0000Z-230309T1200Z/ Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 856 PM EST Wed Mar 8 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM and Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas. * WHEN...From 4 PM this afternoon to 7 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$
947 WHUS72 KMFL 090932 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 432 AM EST Thu Mar 9 2023 AMZ650-670-100000- /O.CON.KMFL.SC.Y.0013.000000T0000Z-230310T0000Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- 432 AM EST Thu Mar 9 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northeast winds around 20 kt with gusts up to 25 kt and seas 4 to 7 ft. * WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM and Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$ AMZ651-671-091200- /O.CON.KMFL.SC.Y.0013.000000T0000Z-230309T1200Z/ Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 432 AM EST Thu Mar 9 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Northeast winds around 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM and Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas. * WHEN...Until 7 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$
803 WHUS72 KMFL 091158 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 658 AM EST Thu Mar 9 2023 AMZ651-671-091300- /O.EXP.KMFL.SC.Y.0013.000000T0000Z-230309T1200Z/ Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 658 AM EST Thu Mar 9 2023 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... Winds and seas have begun to diminsh over the southern Atlantic waters. Conditions will continue to gradually improve throughout the day today. $$ AMZ650-670-100000- /O.CON.KMFL.SC.Y.0013.000000T0000Z-230310T0000Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- 658 AM EST Thu Mar 9 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 7 ft. * WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM and Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 8, 12:30 AM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 8, 12:30 AM EST, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Miami FL 1230 AM EST Wed Mar 8 2023 ...New AVIATION... .UPDATE... Issued at 827 PM EST Tue Mar 7 2023 A few showers developed earlier this evening across South Miami Dade where the sea breezes collided, however they have largely dissipated at this hour. Only minor changes made to the near term grids. Overnight lows will range from the lower 60s around the lake and inland Collier, to around 70 along the coasts. && .SHORT TERM... (Rest of today through Wednesday) Issued at 305 PM EST Tue Mar 7 2023 High pressure continues to dominate across South Florida with another hot day with temps in the upper 80s and low 90s across South Florida. Both sea breezes look to develop this afternoon and move inland. A stray shower may be possible along the breeze this afternoon but most areas should remain mostly dry. Overnight, temperatures will be in the low to mid 60s around the Lake region and interior wit upper 60s and low 70s elsewhere. Some fog development may be possible over the interior near the lake region if winds become calm enough overnight. Wednesday, A backdoor cold front will move through the region on from NE to SW. Showers will be possible along the frontal boundary as it moves through the region, with increased POPs. Highest coverage looks to be over southern and southwestern portions of the region where interaction with a Gulf breeze and diurnal heating may allow for increased coverage of storms. Coverage is highly dependent on the timing of the day the front traverses the region. Temperatures will be a little cooler in NE portions of the area, where the front will move through first. High temps will range from the low to mid 80s NE portions to mid and upper 80s as you move south and west, with a few areas over SW interior reaching 90 once again ahead of the front. && .LONG TERM... (Wednesday night through next Monday) Issued at 305 PM EST Tue Mar 7 2023 Late Wednesday, the cold front will be on it's way southward and out of the region. There is potential for light showers overnight, but otherwise, Thursday will likely be a dry and warm day. Most models are in favor a mostly dry daytime on Friday as well. Through the latter half of the week, the true impact of the front will be the substantial break of the warm temperatures. Afternoon highs are expected to drop into the seasonal high 70s & low 80s. By the far end of the week into the weekend, an upper level low and it's accompanying cold front will makes it's arrival in the southeastern US. The frontal boundary will bring rain to south Florida by late Friday and early Saturday. There will be potential for light to moderate rain, with breezy winds, across the region. However, with the front's exit, so will the cooler temperatures and wet weather. Seasonal temperatures and dry conditions can be expected for the latter half of the weekend. However, it does not look like warm and dry weather will be around long with more active weather appearing to be following behind early next week. && .AVIATION... (06Z TAFS) Issued at 1224 AM EST Wed Mar 8 2023 Generally VFR conditions will prevail through the period although scattered showers will develop this afternoon, with periodic restrictions possible. Light winds early this morning will shift northerly and then northeasterly this afternoon with gusts up to 20kts possible along the east coast terminals. A wind shift to the NW later in the afternoon is expected at KAPF. && .MARINE... Issued at 305 PM EST Tue Mar 7 2023 Relatively benign marine conditions will persist through the remainder of today. A frontal boundary will move into the region tomorrow with increasing showers and hazardous winds and seas emerging behind the front by Wednesday and Thursday. Cautionary to hazardous conditions may linger into the weekend as another front approaches the region by Saturday. && .BEACHES... Issued at 305 PM EST Tue Mar 7 2023 There is a moderate risk of rip currents today for the Palm Beaches. An elevated risk for all east coast beaches will be possible through the remainder of the week as east/northeasterly flow becomes more pronounced. && .PRELIMINARY POINT TEMPS/POPS... Miami 86 69 79 67 / 30 30 10 0 West Kendall 88 66 81 63 / 30 30 10 0 Opa-Locka 86 67 79 65 / 30 30 10 0 Homestead 86 67 79 65 / 30 30 20 0 Fort Lauderdale 83 69 77 67 / 30 20 0 0 N Ft Lauderdale 83 69 77 67 / 30 20 0 0 Pembroke Pines 86 67 79 65 / 30 20 10 0 West Palm Beach 83 66 77 64 / 20 10 0 0 Boca Raton 84 67 78 65 / 20 20 0 0 Naples 87 66 86 64 / 30 30 10 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...Kelly LONG TERM....JS AVIATION...Carr
Hazardous weather outlook, Mar 7, 8:27 PM EST, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 827 PM EST Tue Mar 7 2023 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 090130- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 827 PM EST Tue Mar 7 2023 This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South Florida, Gulf of Mexico and Lake Okeechobee. .DAY ONE...Tonight. Visibility: Patchy fog will be possible over portions of the interior overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The elevated risk for rip currents will continue along the Atlantic beaches through the end of the week, with the highest potential generally existing along the coast of Palm Beach County. Beach conditions overall will deteriorate mid to late week as the rip current risk increases and surf increases (mainly over Palm Beach County). Elevated winds and seas accompanying a back-door cold front may allow for cautionary to hazardous conditions over the Atlantic waters, which could linger into the weekend as another system approaches South Florida towards the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 2:46 AM EST | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 12 days |
Nearby
Small Craft Advisories in Florida, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.